MAUDE Adverse Event Report: ETHICON INC. ETHLN CLR 18IN 4-0 S/A P-3 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHLN CLR 18IN 4-0 S/A P-3 PRM MP; SUTURE, NONABSORBABLE, SYNTHETIC
Model Number 691G
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Events reported in 2210968-2021-01708.Additional information was requested and the following information was obtained: was the needle removed from the patient during the same procedure? no further information is available.What tissue structure is it located? no further information is available.Event date? no further information is available.Device return status/follow up? we regularly contact with sales rep about the device returning.No further information will be provided.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown dental and oral surgery on an unknown date and a suture was used.During the procedure, the suture was detached from the needle easily.Another like device was used to complete the procedure.There were no adverse patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to fda: 04/16/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, h3, h4, h6 h3 analysis summary: the product was returned to ethicon inc for evaluation.Visual analysis of the returned sample determined that one opened sample of product code 691g was received for evaluation.Clip off defect could be observed in the sample.The visual inspection concluded that the needle detached from the suture, the barrel hole was examined under 20x magnification and remnant suture was noted, the suture end is severely cut.The functional test could not be performed.The clip off defect has been correlated to the manufacturing process.This defect is caused by excessive pressure on the suture during swaging of the needle and consequently breaking.Based on the information currently available, the clip off was identified during the investigation of the sample received.This product issue will be addressed through ethicon inc¿s quality system.A manufacturing record evaluation was performed for the finished device batch pgj329, 691g55 and no non-conformances were identified.Events reported in 2210968-2021-01708 and 2210968-2021-01709 (b)(4) date sent to fda: 04/16/2021 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ETHLN CLR 18IN 4-0 S/A P-3 PRM MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08876
MDR Report Key11367726
Report Number2210968-2021-01709
Device Sequence Number16358256
Product Code GAR
UDI-Device Identifier10705031008434
UDI-Public10705031008434
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date05/31/2024
Device Model Number691G
Device Catalogue Number691G
Device Lot NumberPGJ329
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2021
Initial Date Received by Manufacturer 02/10/2021
Supplement Date Received by Manufacturer03/22/2021
Initial Report FDA Received Date02/23/2021
Supplement Report FDA Received Date04/16/2021
Patient Sequence Number1